Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

What causes nausea,fatigue,fever,abdominal pain with headache and bodyaches?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5129 Questions
Hello, yesterday I went to the ER because I woke up with nausea, chills, fatigue, fever, left upper quadrant abdominal pain and left side pain (for 2 days) headache and bodyaches. The MDs ordered an ultrasound and CT scan the ultrasound did not show anything abnormal and the CT scan showed one thing concerning and it was that the tubal ligation clips had changed position from previous scan. Also done was a cathterized urine sample-this came up clean. I told every doctor I encountered I have lupus and that I had similar symptoms prior to this diagnosis, however my blood was not drawn for testing. During my initial diagnosis of lupus my white blood cell count became so low that I was nearly hospitalized. What do I do now? I still have fatigue and upper abdominal pain and upper back pain
Posted Wed, 12 Feb 2014 in Medicines and Side Effects
Answered by Dr. Chobufo Ditah 54 minutes later
Brief Answer: Please, lupus is rarely acute. Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about these symptoms that you experienced this morning. 1. These symptoms are not very suggestive of lupus. Also, the symptoms of lupus often develop over time and rarely would they all develop within a day or two. What often makes the suspicion of lupus to be high is either a typical finding like a rash or the chronic nature of symptoms. We generally need at least 4 out of 11 symptoms before pushing hard for this. At least 80% of patients with lupus have some form of skin manifestations and as such doctors would often hesitate to be aggressive in this light without suggestive findings. However, because you have had lupus before, I would have loved to see them use this opportunity to do some blood tests to at least see how well you are doing. Are you on any treatment for lupus right now? 2. The description of your symptoms raise the concern of a possible gastritis or pancreatitis(inflammation of the pancreas). Were you examined by a physician or you were simply asked to do these imaging studies? I would have loved to see these possibilities at least investigated and ruled out. Were you provided with any drug for gastritis like ranitidine, omeprazole, etc? 3. I don't think the change in position of this clip could be the possible cause. The location of this pain and symptoms symptoms are so far off from where the tubes are that I would not want to think the clip could be a possible cause. As structures move in the abdomen, they can adopt different position in time as a result of this. 4. If your symptoms should persist beyond 5days despite the initial treatment plan , I will suggest that you return and get a more exhaustive investigation including a blood workup and a closer look to either confirm or rule out a possible inflammation of the pancreas and acute gastritis. I will like you to keep me updated on the progress. If new developments/symptoms should come up, please let me know so that I can provide more guidance. I hope this addresses your query fully. Thank you so much for using our services and please, feel free to ask for clarifications if need be. I wish you the best of health. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor